MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939148301510
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a shaft break and inability to remove a fragment of the device.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery (sfa).A 3.0mm x 150mm x 150cm fg sterling balloon catheter was advanced for dilation.However, the balloon was fractured in the distal portion of the balloon that contained that distal ro marker about 5-10 mm from the tip.The majority of the catheter was removed but the distal tip was stuck in the mid sfa.Physician attempted to snare the device out numerous times but was unable to retrieve it.The physician then proceeded with angioplasty, followed by placing a stent, and yet the piece was not moving or obstructing flow.After seeing the post angiogram result, patient had significant improvement in flow and the physician left the fractured piece of the balloon catheter.The procedure was completed with another of same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.E1: initial reporter address 1: (b)(6).
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17889746
Report Number2124215-2023-51196
Device Sequence Number18030307
Product Code DQY
UDI-Device Identifier08714729782315
UDI-Public(01)08714729782315(17)250511(10)31604444
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberH74939148301510
Device Catalogue Number24703
Device Lot Number0031604444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown